Alert archive / California / Lake Wind Advisories in 2016

Lake Wind Advisory 39, NWS Reno, NV

July 7, 20167 counties in California; 5 counties in Nevada

NWS Reno, NV issued this lake wind advisory at Jul 7, 2016, 12:40 PM PDT for 7 counties in California; 5 counties in Nevada. It took effect at Jul 8, 2016, 1:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2016, 12:40 PM PDT (19:40 UTC)
In effect from
Jul 8, 2016, 1:00 PM PDT
Expired
Jul 8, 2016, 9:25 PM PDT
In force
8 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 45 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2546 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

968 
WWUS75 KREV 071940
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1240 PM PDT THU JUL 7 2016

CAZ071-081300-
/O.NEW.KREV.LW.Y.0039.160708T2000Z-160709T0500Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
1240 PM PDT THU JUL 7 2016

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY, WHICH IS IN EFFECT FROM 1 PM TO 10 PM PDT FRIDAY. 

* WINDS: INCREASING TO WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS
  UP TO 40 MPH.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ004-081300-
/O.NEW.KREV.LW.Y.0039.160708T2000Z-160709T0800Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1240 PM PDT THU JUL 7 2016

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 1 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY, WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 1 AM PDT
SATURDAY. 

* WINDS: INCREASING TO SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 40
  MPH. STRONGEST WINDS AFTER 5 PM.

* WAVE HEIGHTS ON PYRAMID LAKE: BUILDING TO 2 TO 4 FEET. HIGHEST
  WAVES ON THE EAST SHORE AFTER 5 PM. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

$$

CAZ072-NVZ002-081300-
/O.NEW.KREV.LW.Y.0039.160708T2000Z-160709T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...STATELINE...
INCLINE VILLAGE
1240 PM PDT THU JUL 7 2016

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY, WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY. 

* WINDS: INCREASING TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40
  MPH. STRONGEST WINDS BETWEEN 3 PM AND 6 PM.

* WAVE HEIGHTS ON LAKE TAHOE: BUILDING TO 2 TO 4 FEET. HIGHEST
  WAVES ON THE NORTH AND EAST SHORES FROM 3 PM TO 7 PM.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

$$

HTTP://WEATHER.GOV/RENO
3 follow-up statements
164 
WWUS75 KREV 080917
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
217 AM PDT FRI JUL 8 2016

CAZ071-082300-
/O.CON.KREV.LW.Y.0039.160708T2000Z-160709T0500Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
217 AM PDT FRI JUL 8 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 10 PM PDT THIS EVENING...

* WINDS: INCREASING TO WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS 
  UP TO 40 MPH. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ004-082300-
/O.CON.KREV.LW.Y.0039.160708T2000Z-160709T0800Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
217 AM PDT FRI JUL 8 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 1 AM PDT SATURDAY...

* WINDS: INCREASING TO SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 
  40 MPH. STRONGEST WINDS AFTER 5 PM. 

* WAVE HEIGHTS ON PYRAMID LAKE: BUILDING TO 2 TO 4 FEET. 
  HIGHEST WAVES ON THE EAST SHORE AFTER 5 PM. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

$$

CAZ072-NVZ002-082300-
/O.CON.KREV.LW.Y.0039.160708T2000Z-160709T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...STATELINE...
INCLINE VILLAGE
217 AM PDT FRI JUL 8 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING...

* WINDS: INCREASING TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 
  MPH. STRONGEST WINDS BETWEEN 3 PM AND 6 PM. 

* WAVE HEIGHTS ON LAKE TAHOE: BUILDING TO 2 TO 4 FEET. HIGHEST 
  WAVES ON THE NORTH AND EAST SHORES FROM 3 PM TO 7 PM.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

$$

HTTP://WEATHER.GOV/RENO
559 
WWUS75 KREV 082058
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
158 PM PDT FRI JUL 8 2016

CAZ071-091200-
/O.NEW.KREV.LW.Y.0040.160709T1800Z-160710T0600Z/
/O.CON.KREV.LW.Y.0039.000000T0000Z-160709T0500Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
158 PM PDT FRI JUL 8 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY, WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. 

* WINDS THIS EVENING: WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS UP
  TO 35 MPH.

* WINDS SATURDAY: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ004-091200-
/O.NEW.KREV.LW.Y.0040.160709T1800Z-160710T0600Z/
/O.CON.KREV.LW.Y.0039.000000T0000Z-160709T0800Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
158 PM PDT FRI JUL 8 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT SATURDAY...
...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY, WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. 

* WINDS THIS EVENING: WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP
  TO 40 MPH.

* WINDS SATURDAY: SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* WAVE HEIGHTS ON PYRAMID LAKE: BUILDING TO 2 TO 4 FEET. HIGHEST
  WAVES ON THE EAST SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

$$

CAZ072-NVZ002-091200-
/O.NEW.KREV.LW.Y.0040.160709T1800Z-160710T0600Z/
/O.CON.KREV.LW.Y.0039.000000T0000Z-160709T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...STATELINE...
INCLINE VILLAGE
158 PM PDT FRI JUL 8 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY, WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. 

* WINDS THIS EVENING: INCREASING TO SOUTHWEST 15 TO 25 MPH WITH
  GUSTS TO 35 MPH. 

* WINDS SATURDAY: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* WAVE HEIGHTS ON LAKE TAHOE: BUILDING TO 2 TO 4 FEET. HIGHEST
  WAVES ON THE NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

$$

CAZ073-091200-
/O.NEW.KREV.LW.Y.0040.160709T1800Z-160710T0600Z/
MONO COUNTY-
INCLUDING THE CITY OF...BRIDGEPORT
158 PM PDT FRI JUL 8 2016

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY, WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ001-091200-
/O.NEW.KREV.LW.Y.0040.160709T1800Z-160710T0600Z/
MINERAL AND SOUTHERN LYON COUNTIES-
158 PM PDT FRI JUL 8 2016

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY, WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. 

* WINDS: WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

$$

HTTP://WEATHER.GOV/RENO
318 
WWUS75 KREV 090425
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
925 PM PDT FRI JUL 8 2016

CAZ071-091630-
/O.CAN.KREV.LW.Y.0039.000000T0000Z-160709T0500Z/
/O.CON.KREV.LW.Y.0040.160709T1800Z-160710T0600Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
925 PM PDT FRI JUL 8 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

...LAKE WIND ADVISORY FOR FRIDAY EVENING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE FRIDAY
EVENING LAKE WIND ADVISORY.

* WINDS SATURDAY: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 
  MPH.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ004-091630-
/O.CAN.KREV.LW.Y.0039.000000T0000Z-160709T0800Z/
/O.CON.KREV.LW.Y.0040.160709T1800Z-160710T0600Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
925 PM PDT FRI JUL 8 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

...LAKE WIND ADVISORY FOR FRIDAY EVENING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE FRIDAY
EVENING LAKE WIND ADVISORY.

* WINDS SATURDAY: SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 45 
  MPH.

* WAVE HEIGHTS ON PYRAMID LAKE: BUILDING TO 2 TO 4 FEET. 
  HIGHEST WAVES ON THE EAST SHORE. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

CAZ072-NVZ002-091630-
/O.CAN.KREV.LW.Y.0039.000000T0000Z-160709T0600Z/
/O.CON.KREV.LW.Y.0040.160709T1800Z-160710T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...STATELINE...
INCLINE VILLAGE
925 PM PDT FRI JUL 8 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

...LAKE WIND ADVISORY FOR FRIDAY EVENING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE FRIDAY
EVENING LAKE WIND ADVISORY.

* WINDS SATURDAY: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 
  MPH.

* WAVE HEIGHTS ON LAKE TAHOE: BUILDING TO 2 TO 4 FEET. HIGHEST 
  WAVES ON THE NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

CAZ073-091630-
/O.CON.KREV.LW.Y.0040.160709T1800Z-160710T0600Z/
MONO COUNTY-
INCLUDING THE CITY OF...BRIDGEPORT
925 PM PDT FRI JUL 8 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ001-091630-
/O.CON.KREV.LW.Y.0040.160709T1800Z-160710T0600Z/
MINERAL AND SOUTHERN LYON COUNTIES-
925 PM PDT FRI JUL 8 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

* WINDS: WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON LAKES UNTIL A DAY WITH LESS WIND.

&&

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jul 7, 3:06 AM PDT, 9 hours 34 minutes earlier.

Area forecast discussion, Jul 7, 3:06 AM PDT, 9 hours 34 minutes before
Area Forecast Discussion
National Weather Service Reno NV
306 AM PDT THU JUL 7 2016

.SYNOPSIS...
Seasonal temperatures will prevail today with typical afternoon
and evening breezes. An unusually strong low pressure system for
July will push into the Pacific Northwest Friday and this weekend
bringing increasing wind and much cooler temperatures. More
typical temperatures will return by early next week with continued
dry conditions.

&&

.SHORT TERM...
The main focus continues to be on the strong trough for Friday
and Saturday. Until then, generally clear skies and a typical
summer day is expected today. Temperatures will remain near
average today with the afternoon zephyr. Peak gusts will be near
30 mph with some areas along the Sierra Front locally stronger.

Friday, a strong upper low moves off the mouth of the Columbia
River. Winds aloft increase with 700 mb winds 20-30 kts and a
strong thermal gradient. Expect peak gusts 35-40 mph Friday
afternoon and evening. With the dry air still present (although RH
may modify a bit), there are significant fire weather concerns.
See the discussion below for more details.

For most valley locations, winds should diminish overnight.
However, with winds aloft increasing further and 700 mb winds
30-40 kts, the Sierra Front and Tahoe will see many areas not
completely decoupling. While the winds will diminish some, a few
gusts to 40 mph will be possible in the wind prone areas.

Saturday, the core of the jet moves overhead with the cold front
expected to move through during the evening. 700 mb winds remain
35+ kts with all areas likely gusting to 45 mph. Even stronger
gusts are possible, especially in downslope areas along the 395
corridor. A wind advisory may be needed for the I-80 corridor if
the winds trend any stronger. The good news is that temps will
slowly cool Saturday as well, with a few showers possible Saturday
night near the Oregon Border behind the front. Wallmann

.LONG TERM...Sunday through Wednesday...

Deep low pressure will be right over Northern NV/CA on Sunday,
then begin to depart as we go into Monday. Breezy west-northwest
winds are expected on Sunday as the gradients remain tightened
from the low pressure and 100kt jet stream overhead. Temperatures
look to be much cooler for Sunday, around 10-15 degrees below
average for this time of year. Expect to see only 70s in the
desert valleys with 60s in the Sierra valleys and 40s/50s in the
High Sierra. Anyone with outdoor plans on Sunday should prepare
accordingly for colder weather and breezy winds, especially up in
the high country. This will overall be a dry weather system,
although a few light showers are possible north of Susanville and
Lovelock on Sunday.

As the low departs the area, we will see a warming trend through
next week with highs returning to near normal for Tuesday and then
above normal by Wednesday and Thursday. Typical afternoon breezes
can be expected for next week with dry conditions. Hoon

&&

.AVIATION...

A strong low pressure system for this time of year is moving into
the Pacific Northwest over the next few days. Typical afternoon
winds with gusts up to 20-25 kts are expected for today, then
increasing winds on Friday with gusts to 30-35 kts. Even stronger
winds up to 35-40 kts are expected by Saturday. Light to moderate
turbulence will be likely Friday and Saturday in the lee of the
Sierra due to the increased winds aloft. Blowing dust will be a
possibility Friday into Saturday downwind of dry lake beds, mainly
for KLOL and KNFL.

A few light showers are possible north of Susanville and Lovelock
Friday night and again Saturday night, but no restrictions are
expected to to precipitation. Hoon

&&

.FIRE WEATHER...

An unusually strong area of low pressure dropping into the region on
Friday and Saturday will bring cooler temperatures as well as strong
gusty winds. Fire weather watches are in effect for much of the
eastern Sierra and western Nevada between Friday and Saturday.

Strong west to southwest winds will develop across area north of
Interstate 80 on Friday afternoon/evening as the first portion of
the low approaches the region. Wind gusts between 35 to 45 mph along
with humidity values below 20% are expected across areas north of
Interstate 80 so fire weather watches are in effect for much of
western Nevada north of Highway 50 and for portions of northeastern
CA.

The strong jet associated with the trough will drop farther south
on Saturday and combine with the surface winds to produce wind
gusts up to 50 mph across much of the region. With temperatures
dropping rapidly as the cold front moves across the northern
portions of the region we also expect the humidity values to rise
into the 25-35% range at least, which will limit the fire concerns
for zones 278, 270, and 458. Otherwise, the rest of western
Nevada (zones 450,453,459) and the eastern Sierra (zone 273) will
still be very dry with stronger wind gusts possible on Saturday
afternoon and evening, so fire weather watches are in place for
those areas on Saturday as well.

For western Nevada Sierra Front and the basin and range, there could
be periods of critical fire conditions that persist Friday overnight
into Saturday. Although winds are expected to drop off considerably
for most valley locations on Friday night, some mid slopes and
ridgetops will remain windy overnight with even stronger winds on
Saturday. -Edan

&&

.REV Watches/Warnings/Advisories...
NV...Fire Weather Watch from Friday morning through Friday evening
     NVZ458.

     Fire Weather Watch from Saturday morning through Saturday
     evening NVZ459.

     Fire Weather Watch from Friday morning through Saturday evening
     NVZ450-453.

CA...Fire Weather Watch from Friday morning through Friday evening
     CAZ270-278.

     Fire Weather Watch from Saturday morning through Saturday
     evening CAZ273.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:40 PM PDTRed Flag WarningREVLassen, Modoc33 hr

Nearby

Lake Wind Advisories in California, 2016Lake Wind Advisories in Nevada, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.